MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR PS KNEE SYSTEM; EMPOWR PS KNEETM TIBIAL INSERT, SIZE 10, 10MM

ENCORE MEDICAL L.P. EMPOWR PS KNEE SYSTEM; EMPOWR PS KNEETM TIBIAL INSERT, SIZE 10, 10MM
Model Number 343-10-710
Health Effect - Clinical Code Fall (1848)
Date of Event 01/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery due to patient falling and opened up the incision.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as patient fell.The previous surgery and the surgery detailed in this event occurred 3 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at hospital and not made available to djo surgical for examination.A review of the device history record (dhr) shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the products that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to patient fell.There were no findings during this evaluation that indicate the reported devices was defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.Agent has clearly mentioned that "patient fell", it seems that the event may possibly occurred due to lack of care patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EMPOWR PS KNEE SYSTEM
Common Device Name
EMPOWR PS KNEETM TIBIAL INSERT, SIZE 10, 10MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445, TX 78758 5445
MDR Report Key9648051
Report Number1644408-2020-00094
Device Sequence Number19554200
Product Code JWH
UDI-Device Identifier00888912172028
UDI-Public(01)00888912172028
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K160342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/25/2024
Device Model Number343-10-710
Device Catalogue Number343-10-710
Device Lot Number014U1036
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer02/10/2020
Initial Report FDA Received Date01/30/2020
Supplement Report FDA Received Date03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;